| Model Number |
ARTHREX AR-300,HANDPIECE |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a chevron foot surgery the device made more/unusual noise and got hot during use.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
It was reported that during a chevron foot surgery the device made more/unusual noise and got hot during use.The reported event was partly confirmed.The manufacturer evaluation revealed a noisy rotor function due to rough ball bearings but there was no unusual heating observed during device testing.The most likely cause is attributed to wear and tear due to repetitive use.